MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Eye Injury (1845); Hyphema (1911); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: information unknown not provided.If implanted, give date: not applicable as the lens was not implanted.If explanted, give date: not applicable as the lens was not implanted.Reporter phone number: (b)(6).Device evaluation: the preloaded unit was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be performed.Manufacturing record evaluation: the device manufacturing records were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During the injection of the intraocular lens into the patient¿s eye, the lens appeared without a haptic loop.The haptic loop was inside the injector and detached from the lens.The lens had to be cut to be explanted.There was a 15 minute delay as the patient had an iris emorragy (hemorrhage), no other lens can be implanted.An incision enlargement and sutures were required.A vitrectomy was indicated as probably being needed the next day.The device was noted not available for investigation.No additional information provided.
 
Additional Manufacturer Narrative
Corrected data: section h6: health effect: clinical code was inadvertently populated in initial mdr.It should not have been populated as 4581 at all.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that the lens was removed during the same surgery and patient suffered from hyphema.Section below updated.Section h6- clinical code : hyphema all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11899640
Report Number2648035-2021-07858
Device Sequence Number3687810
Product Code HQL
UDI-Device Identifier05050474558359
UDI-Public(01)05050474558359(17)231006
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000245
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/10/2021
08/19/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/09/2021
08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;